I am on 50mg topamax twice a day. I have been having burning heels/spreading to my ankles and feet. Now to some of my toes. Dr. wants to try to take me off the topamax thinking it might be a side effect. I read that the side effect is just a tingle...not the burning. The burning is bad enough to keep me awake at night.
btw, I also have severe plantar fasciitis that is NOT getting better despite 6 mo. of treatment. etc.
we have run bloodwork, b-vitamins are fine, everything looks normal so now this.
Anyone have this symptom with topamax? The podiatrist is throwing out things like RSD/CRPS...so if it is the topamax, that would be good. Now will my headaches come back?
Really...has NO ONE had this happen?? Am I the ONLY one?? Or do most only have the tingle?? Please...ANYONE? I am desperate here!
I also am on Topamax, as well as many other meds for various maladies. I have never encountered a medication with so many potential side effects, major and minor. I do, however, appreciate the weight loss, ;-) . This propensity for adverse effects, is why so many migraine patients eventually get off the drug.
I would agree with your doctor. It is probably the Topamax. They do list leg pain as an adverse effect in a very small percentage of users.
I am going off the topamax. BUT, what is really weird is that the burning started in my heels (I have SEVERE plantar fasciitis...looking into surgery for it even...but the podiatrist won't even consider it until the nerve issues are figured out and RSD/CRPS is ruled out and I totally agree with him).
So, it started in my right heel, then my left heel, the tops of my feet, then my ankles and is now just above my ankles...and a little of a few of the toes on my right foot. And it isn't just tingling...it is actual BURNING. Like waking me at night burning, cannot rest my feet on the bed burning, cannot have a blanket on my feet burning. I don't have tingling ANYWHERE else.
So, yes, it could be from the Topamax, and I am going off it slowly, BUT I would think it would be other places too.....right? Not just my feet?
Sounds to me like neuropathy as you are describing it. I have migraines and took topamax but I also have neuropathy. The topamax did not make the neuropathy any worse. I had burning in the feet and thighs that also kept me up at night but this is now being controlled by neuropathy medications. I am off on the Topamax now and still have the neuropathy symptoms.
Last edited by tingles; 03-28-2011 at 11:30 AM.
Yeah - that is what is could be...though it kind of stumps my PCP because I did not start with burning in my toes. It started in my heals and only in ONE foot. Then it went to the other. It is progressively moving. It went to the ankles, the top of my feet, then the toes and is now just above the ankles. Neurologist said my exam was normal. I go in for some kind of test EM? Anyway, I will tell him then that my feet were aching/burning sooo badly the whole way home that I was crying. I think he needs to know that his simple exam did that.
My neuropathy started in my heels also. If it is small fiber neuropathy it may not show up on the EMG until it has progressed to affecting the muscles. Another sign is loss of reflexes in the ankles and knees.
sorry to read about your problems. perhaps the sore feet will help with a covering of calamine lotion just plain regular calamine you can buy it at chemists, supermarkets. it is cheap washes out of clothes and cooling to hot skin. it usually is used for chickenpox spots in children etc. apply with cotton wool to the skin and let it dry takes only minutes.
it might help.